MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Pain (1994); Skin Discoloration (2074); Obstruction/Occlusion (2422)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is related to mdr reports 3011632150-2023-00059 and 3011632150-2023-00060.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of restenosis/occlusion leading to intervention, leg pain/claudication and ischemia are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
This report is related to mdr reports 3011632150-2023-00059 and 3011632150-2023-00060.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021 the patient was implanted with one biomimics 3d (bm3d) stent, a 6.0 x 100mm stent (the subject of this report) which was used to treat a restenotic lesion of the superficial femoral artery (sfa) middle third in the left leg.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.Two additional bm3d stents, a 6.0 x 150mm stent and a 6.0 x 60mm stent were placed in this patient on (b)(6) 2022 to treat a restenosis of the treated vessel.They were used to treat a denovo lesion in the proximal sfa and overlapped with the first bm3d stent implanted on (b)(6) 2021.The site reported that on (b)(6) 2023, an occlusion was identified.It was reported as definitely related to the device and not related to the procedure.It was reported as target lesion related.The patient returned for follow-up duplex ultrasound (dus) and ankle brachial index (abi) on (b)(6) 2023.The dus showed severe stenosis of proximal sfa stents and occlusion of the distal sfa and popliteal stent.This event of occlusion led to limb ischemia which was reported as possibly related to the device.The patient also had foot discolouration and pain at rest.Ankle brachial index (abi) was unable to doppler a pulse in the left lower extremity.The intervention occurred on (b)(6) 2023 where angiogram showed occlusion from the mid sfa to the distal popliteal artery with sluggish flow distally.Rotarex atherectomy and thrombectomy were performed throughout sfa and proximal popliteal.A thrombolytic catheter with tissue plasminogen activator (tpa) was placed in the proximal sfa and left overnight.On (b)(6) 2023, a repeat angiogram was performed and the tpa thrombolytic catheter was removed.The left extremity was patent but showed significant stenosis in the mid popliteal and proximal sfa.Rotarex atherectomy and thrombectomy was performed throughout the sfa and popliteal artery, followed by a ranger drug coated balloon (dcb).Plain old balloon angioplasty (poba) was used in the anterior tibial artery (ata).There was an excellent result reported with brisk flow into the ata.The patient outcome was reported as resolved/recovered and the devices remain implanted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
This report is related to mdr reports 3011632150-2023-00059 and 3011632150-2023-00060.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with one biomimics 3d (bm3d) stent, a 6.0 x 100mm stent (the subject of this report) which was used to treat a restenotic lesion of the superficial femoral artery (sfa) middle third in the left leg.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.Two additional bm3d stents, a 6.0 x 150mm stent and a 6.0 x 60mm stent were placed in this patient on (b)(6) 2022 to treat a restenosis of the treated vessel.They were used to treat a denovo lesion in the proximal sfa and overlapped with the first bm3d stent implanted on (b)(6) 2021.The site reported that on (b)(6) 2023, an occlusion was identified.It was reported as definitely related to the device and not related to the procedure.It was reported as target lesion related.The patient returned for follow-up duplex ultrasound (dus) and ankle brachial index (abi) on (b)(6) 2023.The dus showed severe stenosis of proximal sfa stents and occlusion of the distal sfa and popliteal stent in the left leg.This event of occlusion led to limb ischemia which was reported as possibly related to the device.The patient also had foot discolouration and pain at rest.Ankle brachial index (abi) was unable to doppler a pulse in the left lower extremity.The intervention occurred on (b)(6) 2023 where an angiogram showed occlusion from the mid sfa to the distal popliteal artery with sluggish flow distally.Laser/atherectomy (rotarex atherectomy), thrombectomy and thrombolysis were performed throughout the sfa proximal third to proximal popliteal.A thrombolytic catheter with tissue plasminogen activator (tpa) was placed in the proximal sfa and left overnight.On (b)(6) 2023, a repeat angiogram was performed and the tpa thrombolytic catheter was removed.The left extremity was patent but showed significant stenosis in the mid popliteal and proximal sfa.Laser/atherectomy (rotarex atherectomy) and thrombectomy were performed throughout the sfa and popliteal artery, followed by a ranger drug coated/eluting balloon (dcb/deb).Plain old balloon angioplasty (poba)/pta/standard balloon angioplasty was used in the anterior tibial artery (ata) proximal third.Both interventions on the (b)(6) 2023 were reported as target lesion/vessel revascularisations (tlr/tvr).There was an excellent result reported with brisk flow into the ata.The patient outcome was reported as resolved/recovered and the devices remain implanted.
 
Event or Problem Description
This report is related to mdr reports 3011632150-2023-00059 and 3011632150-2023-00060.The patient was treated as part of the (b)(6) study.On the (b)(6) 2021, the patient was implanted with one biomimics 3d (bm3d) stent, a 6.0 x 100mm stent (the subject of this report) which was used to treat a restenotic lesion of the superficial femoral artery (sfa) middle third in the left leg.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was also post-dilated with pta.Two additional bm3d stents, a 6.0 x 150mm stent and a 6.0 x 60mm stent were placed in this patient on (b)(6) 2022 to treat a restenosis of the treated vessel.They were used to treat a denovo lesion in the proximal sfa and overlapped with the first bm3d stent implanted on (b)(6) 2021.The site reported that on (b)(6) 2023, an occlusion was identified.It was reported as definitely related to the device and not related to the procedure.It was reported as target lesion related.The patient returned for follow-up duplex ultrasound (dus) and ankle brachial index (abi) on (b)(6) 2023.The dus showed severe stenosis of proximal sfa stents and occlusion of the distal sfa and popliteal stent in the left leg.This event of occlusion led to limb ischemia which was reported as possibly related to the device.The patient also had foot discolouration and pain at rest.Ankle brachial index (abi) was unable to doppler a pulse in the left lower extremity.The intervention occurred on (b)(6) 23 where an angiogram showed occlusion from the mid sfa to the distal popliteal artery with sluggish flow distally.Laser/atherectomy (rotarex atherectomy), thrombectomy and thrombolysis were performed throughout the sfa proximal third to proximal popliteal.A thrombolytic catheter with tissue plasminogen activator (tpa) was placed in the proximal sfa and left overnight.On (b)(6) 2023, a repeat angiogram was performed and the tpa thrombolytic catheter was removed.The left extremity was patent but showed significant stenosis in the mid popliteal and proximal sfa.Laser/atherectomy (rotarex atherectomy) and thrombectomy were performed throughout the sfa and popliteal artery, followed by a ranger drug coated/eluting balloon (dcb/deb).Plain old balloon angioplasty (poba)/pta/standard balloon angioplasty was used in the anterior tibial artery (ata) proximal third.Both interventions on the (b)(6) 2023 were reported as target lesion/vessel revascularisations (tlr/tvr).There was an excellent result reported with brisk flow into the ata.The patient outcome was reported as resolved/recovered and the devices remain implanted.The clinical events committee (cec) adjudicated that this event was not related to the study device and this adjudication was reviewed by veryan on 06-feb-24.The non-study devices implanted are captured on mdr 3011632150-2023-00059 and 3011632150-2023-00060.
 
Additional Manufacturer Narrative
This is related to mdr reports 3011632150-2023-00059 and 3011632150-2023-00060.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effect of restenosis/occlusion leading to intervention, leg pain/claudication and ischemia are listed in the biomimics 3d instructions for use and are known patient effects of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.The cec adjudicated that this event was not related to the study device.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key16916428
Report Number3011632150-2023-00058
Device Sequence Number12492783
Product Code NIP
UDI-Device Identifier05391526850459
UDI-Public(01)05391526850459(17)220715(11)201214(10)0000063198
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model Number142122-10
Device Catalogue Number142122-10
Device Lot Number0000063198
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer11/01/2023
02/06/2024
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date11/27/2023
03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; CLOPIDOGREL (PLAVIX); ELIQUIS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight124 KG
Patient EthnicityNon Hispanic
Patient RaceWhite